Advanced Search
MyIDEAS: Login to save this paper or follow this series

Ambiguous Events


Author Info

  • Massimiliano Amarante

    (Department of Economics, Columbia University)


We focus on a class of Multiple Prior Models. Those characterized by nonatomic countably additive priors. Preferences generating such representations have been recently axiomatized in [17]. We argue that this is the proper setting for comparing the notions of unambiguous event given by Epstein and Zhang in [7] and by Ghirardato, Maccheroni and Marinacci in [10]. The two definitions are known to be nonequivalent. Our main result is that an event T is unambiguous in the sense of Epstein and Zhang if and only if either (i) it is unambiguous in the sense of [10]; or (ii) conditional on T, the decision maker is an expected utility maximizer. We also provide an easy operational criterion for establishing whether or not an event is unambiguous in the sense of Epstein and Zhang.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL:
Our checks indicate that this address may not be valid because: 404 Not Found ( [301 Moved Permanently]--> If this is indeed the case, please notify (Discussion Paper Coordinator)
Download Restriction: no

Bibliographic Info

Paper provided by Columbia University, Department of Economics in its series Discussion Papers with number 0304-04.

as in new window
Length: 31 pages
Date of creation: 2003
Date of revision:
Handle: RePEc:clu:wpaper:0304-04

Contact details of provider:
Postal: 1022 International Affairs Building, 420 West 118th Street, New York, NY 10027
Phone: (212) 854-3680
Fax: (212) 854-8059
Web page:
More information through EDIRC

Related research



No references listed on IDEAS
You can help add them by filling out this form.


Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Massimiliano Amarante, 2004. "Notes and Comments: On the uniqueness of convex-ranged probabilities," Decisions in Economics and Finance, Springer, vol. 27(1), pages 81-85, 08.


This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


Access and download statistics


When requesting a correction, please mention this item's handle: RePEc:clu:wpaper:0304-04. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Discussion Paper Coordinator).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.